×

zbMATH — the first resource for mathematics

An approximation algorithm for the solution of the nonlinear Lane-Emden type equations arising in astrophysics using Hermite functions collocation method. (English) Zbl 1216.65098
Summary: We propose a collocation method for solving some well-known classes of Lane-Emden type equations which are nonlinear ordinary differential equations on the semi-infinite domain. They are categorized as singular initial value problems. The proposed approach is based on a Hermite function collocation method. To illustrate the reliability of the method, some special cases of the equations are solved as test examples. The new method reduces the solution of a problem to the solution of a system of algebraic equations. Hermite functions have prefect properties that make them useful to achieve this goal. We compare the present work with some well-known results and show that the new method is efficient and applicable.

MSC:
65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
65L05 Numerical methods for initial value problems
34A34 Nonlinear ordinary differential equations and systems, general theory
85A15 Galactic and stellar structure
85A30 Hydrodynamic and hydromagnetic problems in astronomy and astrophysics
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Coulaud, O.; Funaro, D.; Kavian, O., Laguerre spectral approximation of elliptic problems in exterior domains, Comput. method. appl. M, 80, 451-458, (1990) · Zbl 0734.73090
[2] Funaro, D.; Kavian, O., Approximation of some diffusion evolution equations in unbounded domains by Hermite functions, Math. comput., 57, 597-619, (1991) · Zbl 0764.35007
[3] Funaro, D., Computational aspects of pseudospectral Laguerre approximations, Appl. numer. math., 6, 447-457, (1990) · Zbl 0708.65072
[4] Guo, B.Y., Error estimation of Hermite spectral method for nonlinear partial differential equations, Math. comput., 68, 227, 1067-1078, (1999) · Zbl 0918.65069
[5] Guo, B.Y.; Shen, J., Laguerre – galerkin method for nonlinear partial differential equations on a semi-infinite interval, Numer. math., 86, 635-654, (2000) · Zbl 0969.65094
[6] Maday, Y.; Pernaud-Thomas, B.; Vandeven, H., Reappraisal of Laguerre type spectral methods, La rech. aerospatiale, 6, 13-35, (1985) · Zbl 0604.42026
[7] Shen, J., Stable and efficient spectral methods in unbounded domains using Laguerre functions, SIAM J. numer. anal., 38, 1113-1133, (2000) · Zbl 0979.65105
[8] Siyyam, H.I., Laguerre tau methods for solving higher order ordinary differential equations, J. comput. anal. appl., 3, 173-182, (2001) · Zbl 1024.65049
[9] Guo, B.Y., Gegenbauer approximation and its applications to differential equations on the whole line, J. math. anal. appl., 226, 180-206, (1998) · Zbl 0913.41020
[10] Guo, B.Y., Jacobi spectral approximation and its applications to differential equations on the half line, J. comput. math., 18, 95-112, (2000) · Zbl 0948.65071
[11] Guo, B.Y., Jacobi approximations in certain Hilbert spaces and their applications to singular differential equations, J. math. anal. appl., 243, 373-408, (2000) · Zbl 0951.41006
[12] Boyd, J.P., Chebyshev and Fourier spectral methods, (2000), Dover New York
[13] Christov, C.I., A complete orthogonal system of functions in \(L^2(- \infty, \infty)\) space, SIAM J. appl. math., 42, 1337-1344, (1982) · Zbl 0562.33009
[14] Boyd, J.P., Spectral methods using rational basis functions on an infinite interval, J. comput. phys., 69, 112-142, (1987) · Zbl 0615.65090
[15] Boyd, J.P., Orthogonal rational functions on a semi-infinite interval, J. comput. phys., 70, 63-88, (1987) · Zbl 0614.42013
[16] Guo, B.Y.; Shen, J.; Wang, Z.Q., A rational approximation and its applications to differential equations on the half line, J. sci. comput., 15, 117-147, (2000) · Zbl 0984.65104
[17] Boyd, J.P.; Rangan, C.; Bucksbaum, P.H., Pseudospectral methods on a semi-infinite interval with application to the hydrogen atom: A comparison of the mapped Fourier-sine method with Laguerre series and rational Chebyshev expansions, J. comput. phys., 188, 56-74, (2003) · Zbl 1028.65086
[18] Parand, K.; Razzaghi, M., Rational Chebyshev tau method for solving Volterra’s population model, Appl. math. comput., 149, 893-900, (2004) · Zbl 1038.65149
[19] Parand, K.; Razzaghi, M., Rational Chebyshev tau method for solving higher-order ordinary differential equations, Int. J. comput. math., 81, 73-80, (2004) · Zbl 1047.65052
[20] Parand, K.; Razzaghi, M., Rational Legendre approximation for solving some physical problems on semi-infinite intervals, Phys. scripta, 69, 353-357, (2004) · Zbl 1063.65146
[21] Parand, K.; Shahini, M., Rational Chebyshev pseudospectral approach for solving thomas – fermi equation, Phys. lett. A, 373, 210-213, (2009) · Zbl 1227.49050
[22] Parand, K.; Taghavi, A., Rational scaled generalized Laguerre function collocation method for solving the Blasius equation, J. comput. appl. math., 233, 980-989, (2009) · Zbl 1259.65127
[23] Parand, K.; Shahini, M.; Dehghan, M., Rational Legendre pseudospectral approach for solving nonlinear differential equations of lane – emden type, J. comput. phys., 228, 8830-8840, (2009) · Zbl 1177.65100
[24] Bender, C.M.; Milton, K.A.; Pinsky, S.S.; Simmons, L.M., A new perturbative approach to nonlinear problems, J. math. phys., 30, 1447-1455, (1989) · Zbl 0684.34008
[25] Mandelzweig, V.B.; Tabakin, F., Quasilinearization approach to nonlinear problems in physics with application to nonlinear odes, Comput. phys. commun., 141, 268-281, (2001) · Zbl 0991.65065
[26] Shawagfeh, N.T., Nonperturbative approximate solution for lane – emden equation, J. math. phys., 34, 4364-4369, (1993) · Zbl 0780.34007
[27] Dehghan, M.; Shakourifar, M.; Hamidi, A., The solution of linear and nonlinear systems of Volterra functional equations using adomian – padé technique, Chaos solitons fractals, 39, 2509-2521, (2009) · Zbl 1197.65223
[28] Dehghan, M.; Hamidi, A.; Shakourifar, M., The solution of coupled Burgers equations using adomian – padé technique, Appl. math. comput., 189, 1034-1047, (2007) · Zbl 1122.65388
[29] Wazwaz, A., A new algorithm for solving differential equations of lane – emden type, Appl. math. comput., 118, 287-310, (2001) · Zbl 1023.65067
[30] Dehghan, M.; Shakeri, F., The use of the decomposition procedure of Adomian for solving a delay differential equation arising in electrodynamics, Phys. scripta, 78, 1-11, (2008), Article No. 065004 · Zbl 1159.78319
[31] Dehghan, M.; Tatari, M., The use of Adomian decomposition method for solving problems in calculus of variations, Math. probl. eng., 2006, 1-12, (2006) · Zbl 1200.65050
[32] Wazwaz, A., The modified decomposition method for analytic treatment of differential equations, Appl. math. comput., 173, 165-176, (2006) · Zbl 1089.65112
[33] Liao, S., A new analytic algorithm of lane – emden type equations, Appl. math. comput., 142, 1-16, (2003) · Zbl 1022.65078
[34] He, J.H., Variational approach to the lane – emden equation, Appl. math. comput., 143, 539-541, (2003) · Zbl 1022.65076
[35] Ramos, J.I., Linearization methods in classical and quantum mechanics, Comput. phys. commun., 153, 199-208, (2003) · Zbl 1196.81114
[36] Ramos, J.I., Linearization techniques for singular initial-value problems of ordinary differential equations, Appl. math. comput., 161, 525-542, (2005) · Zbl 1061.65061
[37] Ramos, J.I., Series approach to the lane – emden equation and comparison with the homotopy perturbation method, Chaos solitons fractals, 38, 400-408, (2008) · Zbl 1146.34300
[38] Ramos, J.I., Piecewise-adaptive decomposition methods, Chaos solitons fractals, 40, 1623-1636, (2009) · Zbl 1198.65149
[39] Yousefi, S.A., Legendre wavelets method for solving differential equations of lane – emden type, Appl. math. comput., 181, 1417-1422, (2006) · Zbl 1105.65080
[40] S Bataineh, A.; Noorani, M.S.M.; Hashim, I., Homotopy analysis method for singular IVPs of emden – fowler type, Commun. nonlinear sci. numer. simul., 14, 1121-1131, (2009) · Zbl 1221.65197
[41] Dehghan, M.; Manafian, J.; Saadatmandi, A., Solving nonlinear fractional partial differential equations using the homotopy analysis method, Numer. methods partial differential equations, 26, 448-479, (2010) · Zbl 1185.65187
[42] Chowdhury, M.S.H.; Hashim, I., Solutions of emden – fowler equations by homotopy perturbation method, Nonlinear anal. real world appl., 10, 104-115, (2009) · Zbl 1154.34306
[43] Shakeri, F.; Dehghan, M., Solution of delay differential equations via a homotopy perturbation method, Math. comput. modelling, 48, 486-498, (2008) · Zbl 1145.34353
[44] Dehghan, M.; Shakeri, F., Use of He’s homotopy perturbation method for solving a partial differential equation arising in modeling of flow in porous media, J. porous media, 11, 765-778, (2008)
[45] Saadatmandi, A.; Dehghan, M.; Eftekhari, A., Application of He’s homotopy perturbation method for non-linear system of second-order boundary value problems, Nonlinear anal. real world appl., 10, 1912-1922, (2009) · Zbl 1162.34307
[46] Aslanov, A., Determination of convergence intervals of the series solutions of emden – fowler equations using polytropes and isothermal spheres, Phys. lett. A, 372, 3555-3561, (2008) · Zbl 1220.35084
[47] Yildirim, A.; Öziş, T., Solutions of singular IVPs of lane – emden type by the variational iteration method, Nonlinear anal. ser. A theor. methods appl., 70, 2480-2484, (2009) · Zbl 1162.34005
[48] Marzban, H.R.; Tabrizidooz, H.R.; Razzaghi, M., Hybrid functions for nonlinear initial-value problems with applications to lane – emden type equations, Phys. lett. A, 372, 37, 5883-5886, (2008) · Zbl 1223.35299
[49] Singh, O.P.; Pandey, R.K.; Singh, V.K., An analytic algorithm of lane – emden type equations arising in astrophysics using modified homotopy analysis method, Comput. phys. commun., 180, 1116-1124, (2009) · Zbl 1198.65250
[50] Kara, A.H.; Mahomed, F.M., Equivalent Lagrangians and solutions of some classes of nonlinear equations, Int. J. nonlinear mech., 27, 919-927, (1992) · Zbl 0760.34011
[51] Kara, A.H.; Mahomed, F.M., A note on the solutions of the emden – fowler equation, Int. J. nonlinear mech., 28, 379-384, (1993) · Zbl 0786.34001
[52] Guo, B.Y.; Shen, J.; Xu, C.-l., Spectral and pseudospectral approximations using Hermite functions: application to the Dirac equation, Adv. comput. math., 19, 35-55, (2003) · Zbl 1032.33004
[53] Bao, W.; Shen, J., A generalized-laguerre – hermite pseudospectral method for computing symmetric and central vortex states in bose – einstein condensates, J. comput. phys., 227, 9778-9793, (2008) · Zbl 1149.76039
[54] Guo, B.Y.; Xu, C.L., Hermite pseudospectral method for nonlinear partial differential equations, Math. model. numer. anal., 34, 859-872, (2000) · Zbl 0966.65072
[55] Dehghan, M.; Shakeri, F., Approximate solution of a differential equation arising in astrophysics using the variational iteration method, New astron., 13, 53-59, (2008)
[56] Agarwal, R.P.; O’Regan, D., Second order initial value problems of lane – emden type, Appl. math. lett., 20, 1198-1205, (2007) · Zbl 1147.34300
[57] Chandrasekhar, S., Introduction to the study of stellar structure, (1967), Dover New York · Zbl 0022.19207
[58] Tatari, M.; Dehghan, M., On the convergence of He’s variational iteration method, J. comput. appl. math., 207, 121-128, (2007) · Zbl 1120.65112
[59] Dehghan, M.; Saadatmandi, A., Variational iteration method for solving the wave equation subject to an integral conservation condition, Chaos solitons fractals, 41, 1448-1453, (2009) · Zbl 1198.65202
[60] Dehghan, M., Implicit collocation technique for heat equation with non-classic initial condition, Int. J. non-linear sci. numer. simul., 7, 447-450, (2006)
[61] Shen, J.; Wang, L.-L., Some recent advances on spectral methods for unbounded domains, Commun. comput. phys., 5, 195-241, (2009) · Zbl 1364.65265
[62] Shen, J.; Tang, T., High order numerical methods and algorithms, (2005), Chinese Science Press
[63] Shen, J.; Tang, T.; Wang, L.-L., Spectral methods algorithms, analyses and applications, (2010), Springer
[64] Liu, Y.; Liu, L.; Tang, T., The numerical computation of connecting orbits in dynamical systems: A rational spectral approach, J. comput. phys., 111, 373-380, (1994) · Zbl 0797.65055
[65] Tang, T., The Hermite spectral method for Gaussian-type functions, SIAM J. sci. comput., 14, 594-606, (1993) · Zbl 0782.65110
[66] O.U. Richardson, The Emission of Electricity from Hot Bodies, London, 1921
[67] Davis, H.T., Introduction to nonlinear differential and integral equations, (1962), Dover New York
[68] Horedt, G.P., Polytropes: applications in astrophysics and related fields, (2004), Kluwer Academic Publishers Dordrecht
[69] Aslanov, A., A generalization of the lane – emden equation, Int. J. comput. math., 85, 1709-1725, (2008) · Zbl 1154.65059
[70] Chowdhury, M.S.H.; Hashim, I., Solutions of a class of singular second-order IVPs by homotopy-perturbation method, Phys. lett. A, 365, 439-447, (2007) · Zbl 1203.65124
[71] Bataineh, A.S.; Noorani, M.S.M.; Hashim, I., Homotopy analysis method for singular IVPs of emden – fowler type, Commun. nonlinear sci. numer. simul., 14, 1121-1131, (2009) · Zbl 1221.65197
[72] Zhang, B.-Q.; Wu, Q.-B.; Luo, X.-G., Experimentation with two-step Adomian decomposition method to solve evolution models, Appl. math. comput., 175, 1495-1502, (2006) · Zbl 1093.65100
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.